It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • tazorac gel for scars?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-30-2008, 11:36 PM   #1
    lleess
    Member
    (female)
     
    lleess's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 86
    lleess HB User
    tazorac gel for scars?

    My derm told me to use Tazorac every night on my whole face to treat and prevent breakouts, and she said that it would also fade red marks from old breakouts. My face is pretty much clear now but I am covered in red marks, and I think the Tazorac might actually be making it worse! Whenever my skin gets too dry for the Tazorac, and I just slather on some mosturizer, my face seems a little less red in the morning. Do you think though that the Tazorac is actually fading my marks, and it's just gradual?

    OR- what is good for fading red marks from past pimples? It's driving me crazy that my skin is almost clear but it still looks awful and needs concealer!

    Thanks!!

     
    Sponsors Lightbulb
       
    Old 02-10-2008, 01:30 PM   #2
    waterlily
    Senior Veteran
    (female)
     
    waterlily's Avatar
     
    Join Date: Jul 2004
    Posts: 964
    waterlily HB User
    Re: tazorac gel for scars?

    Tazorac can fade red marks but because it can be irritating for the skin, it can make your skin red and therefore makes it look like your scars are worse. That's why your face looks less red when you use a moisturizer. Overtime Tazorac will fade the marks but you may have to use a moisturizer together to reduce the dryness and redness it causes.

    For myself I love the Alpha Hydrox 12% AHA Souffle for fading red marks. It's not as strong as Tazorac but did a good job for me.

     
    Old 02-11-2008, 06:48 PM   #3
    greeneyedgirl18
    Member
    (female)
     
    Join Date: Jul 2006
    Location: New York
    Posts: 73
    greeneyedgirl18 HB User
    Re: tazorac gel for scars?

    I also use Tazorac. I use it every other night because it's pretty strong. It has been one of the only topical meds that have really worked for me. Many times after I apply it my face gets an itchy and/or burning feeling about a half hour after application. My doctor told me to use it as a mask for about 20 minutes then wipe it off with a luke warm washcloth. It's worked pretty well so far.

     
    Old 03-01-2008, 11:23 PM   #4
    lleess
    Member
    (female)
     
    lleess's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 86
    lleess HB User
    Re: tazorac gel for scars?

    hmmm ok so what should I do:

    I've been experimenting the last few weeks and this is what I've found
    1. Tazorac not only makes my whole face red, but it particularly makes my red scars redder (really bad!!!)
    2. Tazorac makes my scars redder even if i only use it once a week
    3. when I just slather my face with heavy mosturizer at night my scars seem less noticeable the next day

    So i'm wondering...is it bad to just stop using the Tazorac? It seems to be making my scars worse not better. But if people think it really has helped them get rid of scars permanently, I'll stick with it...

    any advice would be great- thanks!

     
    Old 03-02-2008, 10:11 AM   #5
    waterlily
    Senior Veteran
    (female)
     
    waterlily's Avatar
     
    Join Date: Jul 2004
    Posts: 964
    waterlily HB User
    Re: tazorac gel for scars?

    Tazorac is very strong and will cause redness and make things worse if your skin can't handle it. Like greeneyedgirl said, you can put it on for 15 - 20 minutes and then wipe it off instead of leaving it on all night. Just 20 minutes a day would still have some effect. Or you can apply your moisturizer first, then apply Tazorac. The moisturizer sort of buffers the Tazorac so it doesn't get into the skin so fast and in a large amount, and as a result reduce its irritating effect.

    If this still doesn't help, then Tazorac is too strong for you and you may want to look for another option.

     
    Old 03-02-2008, 05:06 PM   #6
    lleess
    Member
    (female)
     
    lleess's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 86
    lleess HB User
    Re: tazorac gel for scars?

    but if i'm already controlling/preventing new breakouts with oral antibiotics, is there any harm in just stopping use of the Tazorac completely?

     
    Old 03-22-2008, 02:10 AM   #7
    JackyC
    Newbie
    (male)
     
    JackyC's Avatar
     
    Join Date: Mar 2008
    Location: Vancouver, British Columbia, Canada
    Posts: 1
    JackyC HB User
    Re: tazorac gel for scars?

    Since we're talking about Tazorac, I would like to chime in with my experience with the product. I've been using it for 2 years now. I first started using the half strength (0.05%). For the first 4 months, my skin was a bit dry and very red. I continued using it. After 4 months, my acne got a lot better. The more I used it the better my acne got and the more my red marks faded. After about 8 months, my face was completely clear and mark-free. It was great. The only problem I had was that I still had blackheads on my nose and little bumps (that were only noticeable if looked at close up). So I decided to bump up the medication and asked my dermatologist for the full strength (0.1%).

    Now, this is a totally different story. The full strength was really harsh and unbearable. I would use it for three days, and by the fourth day, my skin was so dry, red and sore that I HAD to stop using it. I would stop for two days and then continue using it on the 3rd day. For the next 3 months, it was just that cycle over and over. The effects never left and even after 4 months, the dryness and soreness was still there.

    I finally stuck with it. It's been around 10 weeks where I've used it almost every single night. The effects are a lot better, but if I overwash my face or skip out on moisturizer, my skin would peel and burn.
    But the acne is somewhat better, skin is a lot smoother (no bumps), but the dryness is quite irritating. I would have snowflake-sized dry skin sometimes hanging off my face.

    Tazorac has been the only product that cleared my skin...but gosh, it's harsh.
    When I used the half strength, I was able to exfoliate my skin at least twice a week with a scrub. But now that I'm using the full strength, my face is too sensitives to handle something like that--but then again, my skin is so soft and smooth that it's almost like I've been exfoliating daily anyway (I guess it's a good thing).

    Make sure you use sensitive products. I use Spectro Jel to wash my face, and Oil of Olay Complete Moisturizer with SPF 15. Every night, I was my face, apply moisturizer and then Tazorac.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Tazorac and Clindamycin and Scars iguessso29 Acne 1 05-21-2006 10:30 PM
    Can Tazorac + Vitamin A Supplement Cause Hives???? solitear Acne 0 03-30-2004 07:00 AM
    What else with Tazorac? SMT12483 Acne 3 03-30-2004 06:42 AM
    I thought Tazorac got rid of scars?? SMT12483 Acne 2 03-01-2004 06:42 PM
    Tazorac...don't know what to do SMT12483 Acne 4 02-21-2004 12:07 PM
    tazorac every night???? laylalayla Acne 3 12-08-2003 05:44 PM
    Tazorac and scars lilly_of_the_valley Acne 0 07-15-2003 09:59 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:55 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!